Thyroid UK
82,575 members97,609 posts

Over active Thyroid

Hey. Posted up here about a month ago or so. So I have been told I have an overactive thyroid and I've been put on beta blockers and carbimazole. Now my symptoms I had have almost gone or got a lot better BUT recently I've been getting random pain. I haven't injured myself. So one time I went to work totally fine and feeling good and for no reason whatsoever ever by the time I finish work I could barley walk as my knee and foot where in agony. Also it felt like I'd fallen over but I hadn't fallen. A few days after that it felt like I'd trapped nerves on my lower arms and was in agony for 2 days. Now today my left thumb is swollen and I'm struggling to move it, my right wrist is in a lot of pain mainly from around the thumb going into my wrist. And my hip has been hurting. And a few other less agonizing pains. It's really weird as I'll be in agony finally manage to get to sleep and wake up and everything is fine. Does anyone else get this?

12 Replies
oldestnewest

Hi Rhiii, I know you are still trying to figure things out and you have a complex condition because it involves the entire body, muscles and nerves. Inflammation is a big problem. Check it out on this list. stopthethyroidmadness.com/1...

Try some relaxation techniques to calm the nervous system. You can feel better.

1 like
Reply

Hi Rhiii,

I was diagnosed back in july hyper but now more hypo, i remember when i was on carbi for first 2 months i used to get slight pain in my fingers and wrists and alot of muscle weakness but nothing to severe as i think my other symptons were much more severe for me like trembles, breathless, panic attacks, palps.

Hope you have a better day today.😊

Reply

Are you taking propanalol (I can't spell it very well) I've stopped having all of those since I started taking it! ... Thank you 🙂

Reply

Yes i only took propranol for around 2 weeks until i was prescribed carbi 20mgs. Still get palps but they usually come on a dose change or when im not on the right dosage, feel rubbish now as im hypo now and taking 3.5mgs of carbi. X😊

Reply

Ohhhhhhhhh right. See I was told to keep taking the propranolol through the whole thing but don't know if it's different for hypo x

Reply

Its ok, its personal choice really and some endos say discontinue or keep using, i think its how well you cope with palps aswell. My endo was not bothered either way but remember you cannot just stop taking them as you do have to titrate them down, i only had a very low dose and only took them for a very short time so i just got rid but probably shouldnt have😨. Yes make syre you get your bloods done every 4-6weeks so you can keep a check on your levels and i know you have probably been told but always get copies of your bloods never trust gp or endo saying they are fine as they do not always know jot!!.x

Reply

I guess so. U fortunately when the palps get a bit worse than normal I kind of have a small panic attack like thing. So I keep taking them. O don't think it matters to much if you only took them for a short period of time 😂 yes I will ask everyone I have blood test results to get a copy x

Reply

Yes they can be frightening but you will grow use to them, i get them if i have done to much instead of resting as i have now been off work for 5 months now due to being hyper and hashimotos with suspected graves aswell and now hit hypo, cant wait to see the light at the end of the tunnel and feel 100%again!! Lol😨

Reply

Just read your past posts-have you had your endo appointment yet? I waited 3 months to see mine and 2nd app is next week as ive had mine cancelled twice. Its a very long fight with thyroid disease and can take monrhs to feel better, i too have hashimotos.

Reply

I went to see a consultant at the hospital. Had a blood test. I've been told to go back 6 weeks from my appointment for another blood test then 2nd appointment the week after that. That's the appointment when I find out if I have graves or hashimotos I guess

Reply

I do seem to remember when I was on carbimazole I had these symptoms although I didn’t swell up. Also, I wasn’t sure if it was because I was seriously ill and they weren’t helping anyway but all my symptoms of an overactive thyroid carried on. So much so before stopping carbimazole for Radioactive Iodine treatment I couldn’t even make a flight of stairs without being completely out of breath.

Reply

I'm guessing you where a lot worse off as propranolol has cleared most of my symptoms

Reply

You may also like...